User Tag List

Results 1 to 7 of 7
  1. #1
    Senior Member Alpine's Avatar
    Join Date
    Apr 2005
    Posts
    106
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    I have been interested in trying l-theanine for symptons of GAD (General Anxiety Disorder).

    I have been on Remeron (Mirtazapine) for maybe 2 months now with no real benefit. I have never suffered from depression but have developed some pretty bad anxiety over the last 5 or so months. It began with an injury and discovery of a potential major health threat which luckily turned out to be benign. Since this "trigger" it seems I have suffered from all the signs of GAD. It's a stressful time in my life anyway (LSAT, attempting law school, application process, finishing up undergrad, grades, health, money etc.) I tried Cymbalata and it was almost over-stimulating. I had an almost manic reaction and felt very uneasy. It almost magnified my anxiety. Since all these drugs effect people differently you often have to find a "match" to your specific deficiency. I'm thinking of trying l-theanine to see how I respond to an increase in GABA and dopamine. Im hoping maybe this is the missing link in my situation. It could be that I'ts just in my nature and no magic "pill" will help until I'm just in a less stressful time.



    Remeron does not broadly block the reuptake of norepinephrine or serotonin like other SSRIs. Instead, Remeron stimulates the release of norepinephrine and serotonin, while blocking certain receptors that have been linked with SSRI sides. Im hoping that maybe l-theanine could attack from a different angle with the GABA and dopamine in focus.



    My main concern is the interaction of Remeron with l-theanine. I know that certain Aminos taken with these types of drugs can cause "serotonin sickness" or in essence a "double dosage". From my breif research l-theanine should only possibly increase GABA and dopamine. I dont see any problem with this and norepinephrine and serotonin.I havenít been able to find any warnings or interaction reports on these two substances. Does anyone think this would be a problem? Any ideas?



    In a side note: Remeron promotes sleep (when taken at night) and possibly improves sleep quality. It also lowers cortisol quite well. It seems to be the ultimate antidepressant for those into resistance training/bodybuilding. The only downfall I see is cravings for starchy/sugary foods.
    That which does not kill us makes us stronger. - Friedrich Nietzsche

  2. #2
    Senior Member andr3as's Avatar
    Join Date
    Apr 2005
    Posts
    554
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    Have you tried propranolol?

  3. #3
    Senior Member Alpine's Avatar
    Join Date
    Apr 2005
    Posts
    106
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    It's interesting you would ask that. I was also prescribed propranolol for "performance anxiety" during the LSAT. My Doc felt it could help and its been shown to increase performance in situations like that. I havenít experimented with it very much. I ended up not even taking it during the test. I didnít like the idea of it personally. It doesnít really seem like a long term option. It's more of a situational, temporary option IMO. It might mask some physical effects but does nothing for the underlying causes. Itís a beta blocker so it mostly removes the physical manifestations of stress/anxiety - the classic racing heartbeat, sweating etc. I really donít have a problem with that at all. In my case itís the constant worrying. I have intense anxiety about what faces me, illogical fear, and imagining the worst case scenario. I tend to then worry and focus on that. I need to be more optimistic but I feel that misplaced optimism is almost self delusion. I donít want to be ďsurprisedĒ if things donít turn out at all like I hope.
    That which does not kill us makes us stronger. - Friedrich Nietzsche

  4. #4
    Senior Member
    Join Date
    Jun 2002
    Posts
    675
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    I had no problem stacking the two.
    <span style="colorurple">Nothing works but the Gun, the Whip and the Man on top.</span>

  5. #5
    Senior Member Alpine's Avatar
    Join Date
    Apr 2005
    Posts
    106
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    [quote name='omnibus' date='Nov 3 2005, 12:51 PM']I had no problem stacking the two.

    [snapback]279215[/snapback]

    [/quote]



    Unless I'm missing something there shouldnt be any problem with the l-theanine and remeron. I just wanted to ask around and make sure. I couldnt find any info about the two together.
    That which does not kill us makes us stronger. - Friedrich Nietzsche

  6. #6
    Senior Member andr3as's Avatar
    Join Date
    Apr 2005
    Posts
    554
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    Well. You described your situation quite clearly. I've used remeron few years ago. Two most powerful effects were quite similar to you, a constant fear of the future and the extreme jitterness few hours after ingestion. I dropped it without consideration after few months later and haven't really needed it anymore.

    I guess you could benefit most with low doses of neuroleptics. These are much more powerful drugs than regular antidepressants or beta blockers. The outcome could be trastic, both excellent or worse, but tend to be good if used properly.

  7. #7
    Senior Member Alpine's Avatar
    Join Date
    Apr 2005
    Posts
    106
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    [quote name='andr3as' date='Nov 3 2005, 01:12 PM']Well. You described your situation quite clearly. I've used remeron few years ago. Two most powerful effects were quite similar to you, a constant fear of the future and the extreme jitterness few hours after ingestion. I dropped it without consideration after few months later and haven't really needed it anymore.

    I guess you could benefit most with low doses of neuroleptics. These are much more powerful drugs than regular antidepressants or beta blockers. The outcome could be trastic, both excellent or worse, but tend to be good if used properly.

    [snapback]279222[/snapback]

    [/quote]



    Uhm I think neuroleptics would be a bit much in my case. They are antipsychotics and I really dont think that applies here. I also dont suffer from schizophrenia lol.



    In my case its just anxiety. Its not crippling or anything. I can still function and make good grades, get to the gym, and even go out occasionally. It's just that worrying all the time is really wearing on me. It's making life no fun at all. Your senior year should be fun and this is the worste time of my lfe. The anxiety has a very real source so at least its not totally imagined. I think the problem is I feel like my entire future weighs in the balance of a few approaching outcomes. It might not be that case in reality, but it sure feels like it.
    That which does not kill us makes us stronger. - Friedrich Nietzsche

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Best anti-depressants: help me please!
    By kwun in forum Neuroscience/Nootropics
    Replies: 21
    Last Post: July 12th, 2008, 09:47 AM
  2. Aas And Anti-anxiety/anti-depressants
    By rich22 in forum Anabolic Steroids, Prohormones & Other Performance Enhancers
    Replies: 22
    Last Post: October 17th, 2006, 08:11 PM
  3. Need help ordering Anti-depressants
    By Max Power in forum Supplements 101
    Replies: 16
    Last Post: January 8th, 2006, 08:28 PM
  4. anti-depressants
    By muidumees in forum Neuroscience/Nootropics
    Replies: 6
    Last Post: January 2nd, 2005, 06:04 PM
  5. Anti-depressants for anxiety
    By Dim Ajna in forum Neuroscience/Nootropics
    Replies: 2
    Last Post: May 7th, 2004, 05:09 AM

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •